MAUDE Adverse Event Report: AV-TEMECULA-CT ACS HI-TORQUE IRON MAN GUIDE WIRE

AV-TEMECULA-CT ACS HI-TORQUE IRON MAN GUIDE WIRE
Catalog Number 1001309JS
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The bmw guide wire referenced is being filed under a separate medwatch report number.Evaluation summary: the device was returned for analysis.The detachment was able to be confirmed.The reported stretch was unable to be confirmed due to the condition of the returned device.The reported difficult to remove was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Manipulation of the device resulted in the reported stretch and ultimately resulted in the reported coil/core detachments.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that procedure was to treat a moderately tortuous and moderately calcified right coronary artery that was 70% stenosed.An unspecified balance middle weight (bmw) guide wire met resistance with an unspecified balloon catheter during advancement.Therefore, a 014 iron man guide wire was used as a buddy wire; however, the iron man guide wire became entangled with the bmw guide wire during removal.The iron man guide wire coil then unraveled and the tip separated outside the anatomy when it was removed independently.The bmw guide wire was removed after the procedure was completed and it was not damaged.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ACS HI-TORQUE IRON MAN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8283038
Report Number2024168-2019-00606
Device Sequence Number167867
Product Code DQX
UDI-Device Identifier08717648015748
UDI-Public08717648015748
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K060449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number1001309JS
Device Lot Number8061161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1